Alert archive / Georgia / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Jan 4, 2018, 4:40 AM EST for 23 counties in Georgia. It took effect at Jan 4, 2018, 6:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2018, 4:40 AM EST (09:40 UTC)
- In effect from
- Jan 4, 2018, 6:00 PM EST
- Expired
- Jan 5, 2018, 9:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
All 23 counties
Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 125 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WWUS42 KFFC 040940 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 440 AM EST Thu Jan 4 2018 GAZ001>009-011>016-041745- /O.NEW.KFFC.WC.Y.0003.180105T0000Z-180105T1500Z/ /O.CON.KFFC.WC.Y.0002.000000T0000Z-180104T1700Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White- Including the cities of Calhoun, Dahlonega, and Cleveland 440 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Expect wind chills to range from near zero to 7 below zero. * WHERE...Portions of north Georgia. * WHEN...Current wind chill advisory will be in effect until noon EST today. Wind chill advisory for tonight and tomorrow will be in effect from 7 PM this evening to 10 AM EST Friday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ GAZ019>022-030>032-041-041745- /O.NEW.KFFC.WC.Y.0003.180105T0000Z-180105T1500Z/ /O.CON.KFFC.WC.Y.0002.180104T1000Z-180104T1500Z/ Floyd-Bartow-Cherokee-Forsyth-Polk-Paulding-Cobb-Haralson- Including the cities of Rome, Cartersville, and Marietta 440 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 AM EST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of north central and northwest Georgia. * WHEN...The wind chill advisory for this morning will be in effect from 5 AM to 10 AM. The wind chill advisory for tonight and tomorrow will be in effect from 7 PM this evening to 10 AM EST Friday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ GAZ023-033-034-042>045-052>055-041500- /O.CON.KFFC.WC.Y.0002.180104T1000Z-180104T1500Z/ Hall-North Fulton-Gwinnett-Carroll-Douglas-South Fulton-DeKalb- Heard-Coweta-Fayette-Clayton- Including the cities of Gainesville, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Newnan, and Peachtree City 440 AM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of north and west central Georgia. * WHEN...From 5 AM to 10 AM EST this morning. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
4 follow-up statements
809 WWUS42 KFFC 041710 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 1210 PM EST Thu Jan 4 2018 GAZ001>009-011>016-050115- /O.EXP.KFFC.WC.Y.0002.000000T0000Z-180104T1700Z/ /O.CON.KFFC.WC.Y.0003.180105T0000Z-180105T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White- Including the cities of Calhoun, Dahlonega, and Cleveland 1210 PM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Expect wind chills to range from near zero to 10 below zero. * WHERE...Portions of north Georgia. * WHEN...7 PM this evening to 10 AM EST Friday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Dress in warm layers and wear a hat and gloves. Make sure that pets have a warm place to shelter. $$ GAZ019>022-030>032-041-050115- /O.CON.KFFC.WC.Y.0003.180105T0000Z-180105T1500Z/ Floyd-Bartow-Cherokee-Forsyth-Polk-Paulding-Cobb-Haralson- Including the cities of Rome, Cartersville, and Marietta 1210 PM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of north central and northwest Georgia. * WHEN...7 PM this evening to 10 AM EST Friday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Dress in warm layers and wear a hat and gloves. Make sure that pets have a warm place to shelter. $$
255 WWUS42 KFFC 041927 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 227 PM EST Thu Jan 4 2018 GAZ022-030>032-041-042030- /O.CAN.KFFC.WC.Y.0003.180105T0000Z-180105T1500Z/ Forsyth-Polk-Paulding-Cobb-Haralson- Including the city of Marietta 227 PM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY IS CANCELLED... Wind chills are not expected to reach criteria tonight. $$ GAZ001>009-011>016-019>021-050330- /O.EXT.KFFC.WC.Y.0003.180104T2300Z-180105T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 227 PM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Expect wind chills to range from near zero to 10 below zero. * WHERE...Portions of north Georgia. * WHEN...From 6 PM this evening to 9 AM EST Friday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Dress in warm layers and wear a hat and gloves. Make sure that pets have a warm place to shelter. $$
180 WWUS42 KFFC 050307 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 1007 PM EST Thu Jan 4 2018 GAZ001>009-011>016-019>021-051115- /O.CON.KFFC.WC.Y.0003.000000T0000Z-180105T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 1007 PM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Expect wind chills to range from near zero to 10 below zero. * WHERE...Portions of north Georgia. * WHEN...Until 9 AM EST Friday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
539 WWUS42 KFFC 050949 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 449 AM EST Fri Jan 5 2018 GAZ001>009-011>016-019>021-051400- /O.CON.KFFC.WC.Y.0003.000000T0000Z-180105T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 449 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of far north Georgia. * WHEN...Until 9 AM EST this morning. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 4:01 AM EST, 39 minutes earlier.
Area forecast discussion, Jan 4, 4:01 AM EST, 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 401 AM EST Thu Jan 4 2018 .SHORT TERM /Today through Friday/... Medium-range models in good agreement through the short term forecast period. Region remains in a cold but dry pattern through Friday. Will see some lower to mid-level clouds flirting with the far north today, but the bulk of the better sky-cover should remain north of the area. The remainder of the area will remain mostly clear. Significantly below normal temperatures persist through the period as well. With increasing wind speeds combined with the very cold temperatures this morning, the current Wind Chill Advisory still looks pretty good. Although winds diminish somewhat as we head into this evening, cold temperatures tonight and moderate wind speeds will likely result in parts of north Georgia needing another Wind Chill Advisory overnight tonight. I will hold off issuing that with this package to avoid complicating the WSW. For now it appears that only the highest ridges in the north Georgia mountains should see winds speeds approaching Wind Advisory criteria today, however, we will need to keep a close eye on wind speed trends across the north. 20 .LONG TERM /Friday Night through Wednesday/... High pressure and strong cold air advection will remain in place over the area to begin the extended period. As a result, cold conditions are expected through Sunday morning, particularly on Friday night into Saturday morning, where low temperatures in the 10s in north GA and 20s elsewhere in central and south GA are anticipated. Northwesterly winds between 10 and 15 mph will contribute to low wind chills throughout our area at this time, with values in the teens throughout most of the area, and even dropping into the single digits and negatives in the far northeast corner of the area. High temperatures will also be well below normal on Saturday. In the later part of the weekend, the high pressure center will move eastward offshore and a frontal system will begin to move into the mid Mississippi Valley. Surface winds will gain a southeasterly component which will lead to a gradual increase in temperature and moisture in the area on Sunday and into early next week. GFS and ECMWF models are in good agreement regarding the timing of this frontal feature, bringing PoPs in late Sunday night and until early Tuesday morning when the moves eastward out of the area. With this continuing increased confidence, have increased to categorical PoPs during the daytime on Monday. By Sunday night, a wedge will have formed across the northeast portions of the forecast area. Cold temperatures at the surface within the wedge combined with warmer temperatures aloft will create the potential for freezing rain and sleet. Wintry precipitation total will be highly dependent on the position and strength of the wedge, so forecast will be subject to change over the next few days. King && AVIATION... 06Z Update... VFR conditions are expected to prevail through this forecast period. Northwest winds 6-12kt w/ gusts 14-20kt through 12Z, increasing to 10-16kt w/ gusts 20-30kt before diminishing to 6-10kt by 00Z. //ATL Confidence...06Z Update... High. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 37 17 37 19 / 0 0 0 0 Atlanta 33 17 35 20 / 0 0 0 0 Blairsville 26 10 30 10 / 0 0 0 0 Cartersville 31 14 34 17 / 0 0 0 0 Columbus 41 20 42 24 / 0 0 0 0 Gainesville 32 16 34 18 / 0 0 0 0 Macon 41 20 42 23 / 0 0 0 0 Rome 31 14 34 17 / 0 0 0 0 Peachtree City 35 17 37 21 / 0 0 0 0 Vidalia 42 21 42 25 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 10 AM EST this morning for the following zones: Bartow...Carroll...Cherokee...Clayton...Cobb... Coweta...DeKalb...Douglas...Fayette...Floyd...Forsyth... Gwinnett...Hall...Haralson...Heard...North Fulton...Paulding... Polk...South Fulton. Wind Chill Advisory until noon EST today for the following zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Gilmer... Gordon...Lumpkin...Murray...Pickens...Towns...Union...Walker... White...Whitfield. Wind Chill Advisory from 7 PM this evening to 10 AM EST Friday for the following zones: Bartow...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...Fannin...Floyd...Forsyth... Gilmer...Gordon...Haralson...Lumpkin...Murray...Paulding... Pickens...Polk...Towns...Union...Walker...White...Whitfield. && SHORT TERM...20 LONG TERM....King AVIATION...20
Hazardous weather outlook, Jan 3, 2:24 PM EST, 14 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 224 PM EST Wed Jan 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 224 PM EST Wed Jan 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Wind Chill Advisory is in effect for much of north Georgia tonight and into Thursday, generally along and north of a line from Franklin to Fayetteville to Gainesville. Wind chills of 5 above to near 10 below are expected in the advisory are tonight. For more information refer to the /ATLWSWFFC/ product. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A Wind Chill Advisory will continue into Thursday morning for much of north Georgia. Refer to /ATLWSWFFC/ product. Another Wind Chill Advisory may be needed for overnight Thursday into Friday morning for portions of north Georgia. No hazardous weather is expected for Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 4, 3:57 AM EST, 43 minutes before
Special Weather Statement National Weather Service Peachtree City GA 357 AM EST Thu Jan 4 2018 GAZ076-086-098-110>113-041600- Jefferson-Emanuel-Treutlen-Telfair-Wheeler-Montgomery-Toombs- 357 AM EST Thu Jan 4 2018 ...ICY CONDITIONS COULD PERSIST THROUGH THE MORNING... Any residual water or snow melt on the ground has likely re-frozen overnight as temperatures dropped below freezing. This has likely resulted in areas of black ice on roadways causing dangerous driving conditions. Many sidewalks and other walkways will also be icy this morning. Temperatures are expected to be above freezing by noon.
Nearby
Wind Chill Advisories in Georgia, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.